Alert archive / Ohio / Small Craft Advisories in 2015
Small Craft Advisory 32, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Sep 9, 2015, 4:04 AM EDT. It took effect at Sep 9, 2015, 8:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Sep 9, 2015, 4:04 AM EDT (08:04 UTC)
- In effect from
- Sep 9, 2015, 8:00 PM EDT
- Expired
- Sep 9, 2015, 3:47 PM EDT
- In force
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
819 WHUS71 KCLE 090804 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 404 AM EDT WED SEP 9 2015 ...BRIEF SMALL CRAFT ADVISORY... .A COLD FRONT WILL MOVE EAST ACROSS THE LAKE THIS MORNING. WINDS WILL INCREASE THIS EVENING CAUSING SMALL CRAFT ADVISORY CONDITIONS TO DEVELOP. LEZ144>149-091615- /O.NEW.KCLE.SC.Y.0032.150910T0000Z-150910T1200Z/ THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 404 AM EDT WED SEP 9 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT THURSDAY. * WINDS...NORTH WINDS 10 TO 20 KNOTS BECOMING NORTHEAST. * WAVES/SEAS...WAVES WILL BUILD TO 3 TO 5 FEET THIS EVENING AND THEN SUBSIDE THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$ LOMBARDY
2 follow-up statements
079 WHUS71 KCLE 091347 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 947 AM EDT WED SEP 9 2015 ...BRIEF SMALL CRAFT ADVISORY... .A COLD FRONT WILL MOVE EAST ACROSS THE LAKE TODAY. WINDS WILL INCREASE THIS EVENING CAUSING SMALL CRAFT ADVISORY CONDITIONS TO DEVELOP. LEZ144>149-092200- /O.CON.KCLE.SC.Y.0032.150910T0000Z-150910T1200Z/ THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 947 AM EDT WED SEP 9 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT THURSDAY... * WINDS...NORTH WINDS 10 TO 20 KNOTS BECOMING NORTHEAST. * WAVES/SEAS...WAVES WILL BUILD TO 3 TO 5 FEET THIS EVENING AND THEN SUBSIDE THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
816 WHUS71 KCLE 091947 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 347 PM EDT WED SEP 9 2015 LEZ144>149-092100- /O.CAN.KCLE.SC.Y.0032.150910T0000Z-150910T1200Z/ THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 347 PM EDT WED SEP 9 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL CRAFT ADVISORY. CONDITIONS ARE NO LONGER EXPECTED TO REACH SMALL CRAFT ADVISORY CONDITIONS TONIGHT. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Sep 9, 3:44 AM EDT, 20 minutes earlier.
Area forecast discussion, Sep 9, 3:44 AM EDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
344 AM EDT WED SEP 9 2015
.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS THE AREA DURING THE DAY TODAY. THE
FRONT WILL REACH THE OHIO RIVER BY THIS EVENING AND THEN STALL AS
WEAK HIGH PRESSURE BUILDS BRIEFLY OVER NORTHERN OHIO AND THE LOWER
GREAT LAKES. ANOTHER COLD FRONT WILL MOVE THROUGH ON FRIDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A COLD FRONT FROM NEAR THE THUMB OF MICHIGAN SOUTHWEST TO NEAR
SOUTH BEND INDIANA AND POINTS SOUTHWEST WILL MOVE THROUGH NRN OHIO
AND NWRN PA TODAY REACHING THE OHIO RIVER BEFORE STALLING. A
TROUGH WELL AHEAD OF THE FRONT WAS JUST ENTERING NWRN OHIO. RADAR
SHOWED LIGHT RAIN SHOWERS NEAR THE TROUGH POSITION NEAR A KDTX
KDFI KIND LINE. THIS LINE OF SHOWERS WILL DRIFT EAST- SOUTHEAST
ACROSS THE REGION THROUGH THE MORNING AND AFTERNOON HOURS. WILL GO
WITH CHANCE POPS ACROSS NWRN OHIO GIVEN TIME OF DAY AND CURRENT
COVERAGE. EXPECTING COVERAGE WILL INCREASE CENTRAL AND EAST LATER
THIS MORNING AND THIS AFTERNOON AS TEMPS WARM AND THE UPPER
SUPPORT SHOWN ON BOTH THE GFS AND NAM GETS INTO THE REGION. WILL
CONTINUE WITH LIKELY POPS FOR THOSE REGIONS. WILL STICK CLOSE TO
GUIDANCE TEMPS ROUGHLY 75 TO 80.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
NO BIG CHANGES FOR THE SHORT TERM FORECAST KEEPING WITH THE THEME
OF DECREASING POPS IN THE EAST AND SOUTHEAST OVERNIGHT AS THE
FRONT DROPS TO THE OHIO RIVER AND HIGH PRESSURE ATTEMPTS TO BUILD
INTO THE REGION. FOR THURSDAY WILL KEEP A LOW CHANCE POP FAR
SOUTHEAST BUT OTHERWISE SHOULD BE DRY WITH DECREASING CLOUDS. NEXT
CHANCE OF RAIN COMES FRIDAY WITH ANOTHER COLD FRONT. MODELS SHOW
AN UPPER TROUGH ELONGATING ACROSS THE GREAT LAKES. THE GFS BRINGS
A SHORT WAVE ACROSS THE REGION FRIDAY AHEAD OF THE TROUGH. BY
SATURDAY MORNING THE UPPER SYSTEM CLOSES OFF WHILE STILL TO OUR
WEST OVER LOWER MI. 850MB TEMPS SHOULD BE AROUND 8C WITH COOLER
AIR STILL TO OUR NORTHWEST. EXPECT COOL CLOUDY SHOWERY CONDITIONS
TO CONTINUE.
&&
.LONG TERM /SUNDAY THROUGH TUESDAY/...
ONE GOOD THING WITH THIS FORECAST PERIOD IS THE UPPER LEVEL LOW IS
NOT EXPECTED TO HANG AROUND VERY LONG. UPPER LEVEL RIDGE BEGINS TO
BUILD EAST ON SUNDAY EJECTING THE LOW OUT TO THE EAST. THE OVERALL
UPPER LEVEL PATTERN IS PROGRESSIVE AND THE UPPER LEVEL RIDGE THAT
MOVES INTO THE FORECAST AREA IS IN RESPONSE TO THE TROUGH EXPECTED
TO MOVE EAST INTO THE PACIFIC NORTHWEST BY TUESDAY. THIS PATTERN
WILL AGAIN RETURN THE FORECAST AREA BACK INTO THE WARMER
TEMPERATURES BUT NOT AS WARM AS WE HAVE SEEN THIS PAST COUPLE
WEEKS...AT LEAST THROUGH MID WEEK. FURTHER WARMING POTENTIAL EXISTS
FOR THE LATTER HALF OF THE WEEK.
IN THE MEAN TIME...AS UPPER LEVEL LOW MOVES EAST OF THE AREA...WRAP
AROUND MOISTURE ASSOCIATED WITH THE LOW WILL BEGIN TO PULL OUT AS
WELL. SO LINGERING SHOWERS EXPECTED EARLY IN THE PERIOD WILL GIVE
WAY TO FAIR WEATHER FOR THE LATTER HALF OF THE EXTENDED FORECAST.
TEMPERATURES WILL BE GRADUALLY WARMING UP THROUGH THE PERIOD AS WELL
AS A WARM FRONT LIFTS NORTH ON OR ABOUT TUESDAY. THE FRONT SHOULD
PASS THROUGH DRY AS NO MOISTURE IS ASSOCIATED WITH THE FRONTAL
BOUNDARY AND IT IS FAIRLY DIFFUSE.
&&
.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
LATEST GUIDANCE LIMITING SHOWER AND THUNDERSTORM THREAT AS COLD
FRONT MOVES EAST ACROSS THE AREA INTO A NARROW BAND. SHOWERS
SHOULD BE DONE BY 18Z ACROSS THE ENTIRE FORECAST AREA. CONDITIONS
BEHIND THE FRONT IMPROVE FAIRLY QUICKLY THIS AFTERNOON GOING FROM
MVFR BACK TO VFR CONDITIONS. FURTHER IMPROVEMENT EXPECTED
OVERNIGHT TONIGHT. WINDS SHIFT TO NORTHWESTERLY DIRECTION POST
FRONTAL PASSAGE AND THEN MORE NORTHERLY TONIGHT.
OUTLOOK...NON VFR POSSIBLE ON SATURDAY WITH A COLD FRONT.
&&
.MARINE...
WILL BE ISSUING A SMALL CRAFT ADVISORY FOR LATE IN THE
DAY TODAY INTO TONIGHT. WINDS SHOULD INCREASE OUT OF THE NORTH AT 15
TO 25 KNOTS AND THIS SHOULD CAUSE AVERAGE WAVES OF 3 TO 5 FEET. THIS
ADVISORY SHOULD BE SHORT LIVED AS WINDS DIMINISH ON THURSDAY MORNING
AND BECOME FAIRLY LIGHT. GENERALLY LIGHT AND VARIABLE WINDS ARE
EXPECTED THROUGH FRIDAY. A COLD FRONT WILL SLIDE SOUTHEAST FRIDAY
NIGHT CAUSING WINDS TO INCREASE TO 15 TO 25 KNOTS AGAIN. MAY NEED A
SMALL CRAFT ADVISORY AGAIN FRIDAY NIGHT DIMINISHING SATURDAY INTO
SUNDAY.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 8 AM EDT
THURSDAY FOR LEZ144>149.
&&
SYNOPSIS...TK
NEAR TERM...TK
SHORT TERM...TK
LONG TERM...LOMBARDY
AVIATION...LOMBARDY
MARINE...LOMBARDYNearby
Small Craft Advisories in Ohio, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.